Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 237, NWS North Platte, NE

August 13, 2000Frontier County, Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2000, 5:17 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 13, 2000, 5:17 PM CDT (22:17 UTC)
Expired
Aug 13, 2000, 6:15 PM CDT
In force
58 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Frontier County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 5:26 PM CDTHail 0.75Maxwell, NE
Aug 13, 6:14 PM CDTHail 1Wellfleet, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2000-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2000-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2406 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 132218
SVRLBF
NEC063-111-132315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
517 PM CDT SUN AUG 13 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL FRONTIER COUNTY IN SOUTHWEST NEBRASKA
  SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 615 PM CDT

* AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MOOREFIELD...OR ABOUT 8 MILES NORTHEAST OF
  CURTIS...MOVING NORTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER FARM AND RANGELANDS OF SOUTHEASTERN LINCOLN COUNTY EAST OF    
  HIGHWAY 83 AND SOUTH OF INTERSTATE 80.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE 
WARNING. THIS STORM WILL BE CAPABLE OF RPODUCING LARGE HAIL AND 
DAMAGING WINDS.  PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCYM FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4058 10028 4101 10030 4108 10065 4078 10075

$$
SLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:22 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Aug 13, 1:22 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
122 PM CDT SUN AUG 13 2000

...POPS TONIGHT AND TEMPERATURES TO BE THE CHALLENGE...

17Z SFC ANALYSIS SHOWS A FRONTAL BOUNDARY EXTENDING FROM NEAR DDC TO
CNK THEN NORTHEAST THRU TQE INTO NRN IA. SFC DWPTS HAVE INCREASING
INTO THE UPPER 60S TO NEAR 70 IN SWRN NEBR. A DEEPER SFC LOW IS
LOCATED IN ERN MT WITH A TROUGH EXTNDING SE INTO SE WY. A FEW RADAR
RETURNS THIS MORNING IN THE BUB AREA HAVE SINCE DISSIPATED. TEMPS
TODAY HELD BACK DUE TO AREAS OF CLOUD COVER AND E-SE WINDS. LATEST
VSBL SAT SHOWS CIRCULATION ASSOCIATED WITH VORT MAX IN FAR ERN
COLORADO.

MODELS DIFFER ON HANDLING THE SHORTWAVE EJECTING OUT OF ERN COLORADO
TODAY AND ITS EFFECT EWD INTO KS/SRN NEBR TONIGHT. PREFER THE ETA
MODEL W/POSITION AND TIMING. THE NGM NOT VERIFYING DUE TO LARGE AREA
OF QPFS IN SW NEBR/NW KS BY 18Z TODAY.

TONIGHT...VORT MAX WILL SHIFT INTO SWRN NEBR/WRN KS THIS EVENING AND
SHOULD GENERATE SHOWERS AND THUNDERSTORMS WITH UPPER DIVERGENCE
INDICATED BY ETA. WILL CARRY HIGHEST POPS IN THE SRN CWA AND LEAVE
OUT POPS IN NW AND NRN TIER OF COUNTIES. SKIES WILL CLEAR IN SRN CWA
AFTER MIDNIGHT WHILE THE NORTH REMAINS MOSTLY CLEAR.

MONDAY...SUNNY AND ANOTHER HOT DAY SHAPING UP AS SFC TROUGH MOVES
THROUGH WRN NEBR. SW WINDS WILL ALLOW TEMPS TO REACH THE MID TO
UPPER 90S...95 TO 100 ERN PNHDLE AND SW.

MONDAY NIGHT...A COLD FRONT WILL SLIP SOUTHWARD. WINDS WILL TURN
NORTHEAST AS HIGH PRESSURE FROM THE NORTHERN PLAINS NOSES IN. FRONT
WILL BE A DRY ONE WITH A LACK OF ANY UPPER SUPPORT.

TUESDAY...MOSTLY SUNNY WITH EASTERLY WINDS BECOMING SE IN THE
AFTERNOON. WILL FOLLOW THE SLIGHTLY COOLER FWC GUIDANCE WITH HIGHS
OF MID 80S MOST AREAS. WILL LEAVE OUT MENTION OF POPS ATTM WITH ONLY
THE AVN SHOWING A VORT MAX MOVING ACROSS SOUTH DAKOTA AND QPFS
ACROSS NRN NEBR. ETA MODEL SHOWS A VORT MAX ROTATING CLOCKWISE OUT
OF WRN CLORADO AT 00Z WED AROUND THE UPPER RIDGE. THIS WILL GIVE
ANOTHER CHC OF SHOWERS AND THUNDERSTORMS TUE NIGHT AND WEDNESDAY AND
WILL WORD ACCORDINGLY IN THE EXTENDED.

EXTENDED...CHC OF TSRA WED THRU FRIDAY AS DISTURBANCES RIPPLE
THROUGH THE FLAT RIDGE. HIGH PRESSURE IN THE NRN PLAINS WILL MOVE
EAST INTO THE GREAT LAKES FRIDAY AS A FRONTAL BOUNDARY LIES ALONG
THE NEBR/KS BORDER AREA. UPPER RIDGE FCST TO AMPLIFY NORTHWARD INTO
THE NRN PLAINS FOR THE WEEKEND LIKELY ENDING PRECIP CHCS.

.LBF...NONE

ROBERG

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 11:23 PM CDTSevere Thunderstorm WarningLBFLincoln67 min
Aug 13, 5:53 PM CDTSevere Thunderstorm WarningLBFLincoln67 min
Aug 13, 6:29 PM CDTSevere Thunderstorm WarningLBFFrontier61 min
Aug 13, 6:49 PM CDTSevere Thunderstorm WarningLBFLogan56 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.